Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 85, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 6, 2025, 8:52 PM CDT for 4 counties in Arkansas; DeSoto County, Tunica County, Mississippi; Shelby County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2025, 8:52 PM CDT (01:52 UTC)
- Expired
- Oct 7, 2025, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Tunica County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 9:18 PM CDT | FLASH FLOOD | 2 Wnw West Memphis, AR | Water over the roads at Avondale Elementary School in West Memphis. Photo on social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WGUS54 KMEG 070152
FFWMEG
ARC035-037-077-123-MSC033-143-TNC157-070500-
/O.NEW.KMEG.FF.W.0085.251007T0152Z-251007T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
852 PM CDT Mon Oct 6 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Central Crittenden County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
Northeastern Lee County in eastern Arkansas...
Eastern St. Francis County in eastern Arkansas...
Northwestern DeSoto County in northwestern Mississippi...
North Central Tunica County in northwestern Mississippi...
Southwestern Shelby County in Tennessee...
* Until midnight CDT tonight.
* At 852 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
West Memphis, Marion, Hughes, Memphis, Crawfordsville, Edmondson,
Horseshoe Lake, Widener, Sunset, Anthonyville, Jennette, Simsboro,
Pinckney, New Home, Brickeys, Crittenden, Democrat, Chatfield,
Greasy Corner and Penjur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3520 9064 3523 9029 3521 9010 3503 9014
3481 9035 3480 9064 3498 9069
FLASH FLOOD...RADAR INDICATED
$$
CAD2 follow-up statements
485
WGUS74 KMEG 070324
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1024 PM CDT Mon Oct 6 2025
ARC035-037-077-123-MSC033-143-TNC157-070500-
/O.CON.KMEG.FF.W.0085.000000T0000Z-251007T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Cross AR-Lee AR-St. Francis AR-DeSoto MS-Tunica MS-
Shelby TN-
1024 PM CDT Mon Oct 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR CENTRAL CRITTENDEN, SOUTHEASTERN CROSS, NORTHEASTERN LEE,
EASTERN ST. FRANCIS, NORTHWESTERN DESOTO, NORTH CENTRAL TUNICA AND
SOUTHWESTERN SHELBY COUNTIES...
At 1024 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain in West Memphis. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
West Memphis, Marion, Hughes, Memphis, Crawfordsville, Edmondson,
Horseshoe Lake, Widener, Sunset, Anthonyville, Jennette, Simsboro,
Pinckney, New Home, Brickeys, Crittenden, Democrat, Chatfield,
Greasy Corner and Penjur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3520 9064 3523 9029 3521 9010 3503 9014
3481 9035 3480 9064 3498 9069
FLASH FLOOD...OBSERVED
$$
CAD097
WGUS74 KMEG 070507
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1207 AM CDT Tue Oct 7 2025
ARC035-037-077-123-MSC033-143-TNC157-070517-
/O.EXP.KMEG.FF.W.0085.000000T0000Z-251007T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Cross AR-Lee AR-St. Francis AR-DeSoto MS-Tunica MS-
Shelby TN-
1207 AM CDT Tue Oct 7 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CRITTENDEN,
SOUTHEASTERN CROSS, NORTHEASTERN LEE, EASTERN ST. FRANCIS,
NORTHWESTERN DESOTO, NORTH CENTRAL TUNICA AND SOUTHWESTERN SHELBY
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3520 9064 3523 9029 3521 9010 3503 9014
3481 9035 3480 9064 3498 9069
$$
CJCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 6:58 PM CDT, 1 hour 54 minutes earlier. Its key messages:
- Updated at 644 PM CDT Mon Oct 6 2025
- Rain has returned today and will last through Tuesday night. Locally heavy rainfall could lead to flash flooding along and north of I-40 through tomorrow morning.
- A cold front will pass Wednesday, bringing cooler temperatures into next weekend. Highs are expected to be in the mid 70s to the low 80s.
Area forecast discussion, Oct 6, 6:58 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 658 PM CDT Mon Oct 6 2025 ...New AVIATION... .KEY MESSAGES... Updated at 644 PM CDT Mon Oct 6 2025 - Rain has returned today and will last through Tuesday night. Locally heavy rainfall could lead to flash flooding along and north of I-40 through tomorrow morning. - A cold front will pass Wednesday, bringing cooler temperatures into next weekend. Highs are expected to be in the mid 70s to the low 80s. && .DISCUSSION... (This afternoon through next Sunday) Issued at 1218 PM CDT Mon Oct 6 2025 Rain has returned to the Mid-South today as a weak tropical low traverses the region. Moisture advection last night associated with this system has allowed for PWATs to climb to around 2", which is above the 97th percentile for this time of year. Within this theta e advection regime, widespread shower development has occurred with multiple bands of heavier rainfall across the Mid- South and down to the Gulf Coast. Upper air profiles will support heavier bands of convection, especially into this afternoon as MUCAPE increases. Rain rates of up to 2-3" per hour are possible within these bands which could cause some localized flooding concerns through this afternoon and into tonight as these rates are on the cusp of RFC 1-hour flash flood guidance. The severe threat will be quite limited thanks to weak effective shear values and low DCAPE. Rain will continue tonight, primarily along and north of I-40, as this moist air mass remains throughout the region with ample southerly theta e advection. Convective showers/bands should decrease in coverage as MUCAPE falls overnight, but localized heavy rain may still cause some minor flooding. By Tuesday morning, a front will have developed and started moving east throughout the region, bringing more shower development along with it. 12z HREF guidance paints a large swath of QPF that follows the front through Western Tennessee throughout Tuesday afternoon with a diurnal uptick in convection. The front will continue through the region overnight into Wednesday with scattered showers with rain chances ceasing by 00z Thursday. When all is said and done, areas along and north of I-40 will see anywhere from 2"-4" of rain with locally higher amounts. Areas south will still receive up to 1"-2". The rest of the forecast will see the upper pattern push the ridge to our east back west into the Southwestern CONUS. This will allow the jet stream to take a northwesterly orientation over the Mid- South, keeping the cooler air behind the cold front across the region. Therefore, starting Thursday, the forecast dries out with highs in the mid to upper 70s across the majority of the area. Additionally, drier air will allow for overnight lows to cool into the mid to low 50s, with our northern tier of counties potentially dropping into the 40s. && .AVIATION... (00Z TAFS) Issued at 644 PM CDT Mon Oct 6 2025 With the weak disturbance moving very slowly (if at all) over the next 24 hours, intermittent -SHRA will impact all terminals for the vast majority of the period. Most of the CAMs are simulating a persistent convective scheme very similar to what we're seeing right now with a broad swath of sporadic showers that gently rotate about the center of the surface low. Confidence is very high for an IFR deck overnight, materializing as early as 06Z Tue. Ceilings will start to deteriorate within the next few hours and eventually get socked in to sub-1000 ft well into the mid morning hours. Due to the very slow progression of the front, these ceilings will not be quick to improve. Post-frontal stratus will likely keep CIGs at or below MVFR through at least 00Z Wed for most terminals. Winds are all over the place due to the proximity of the surface low, but the general trend is a gradual progression from southeast clocking all the way around to northerly by the end of the period. CAD && .FIRE WEATHER... Issued at 1218 PM CDT Mon Oct 6 2025 Fire weather concerns will be low through the period as wetting rains soak fuels and keep minimum relative humidity values above 50% through Wednesday. A cold front will sweep through Wednesday afternoon, drying the region through at least this weekend. Rainfall totals will be 2 to 4 inches along and north of I-40 and up to 1 to 2 inches for locations to the south. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...JAB AVIATION...CAD
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:11 PM CDT | Areal Flood Advisory | MEG | Crittenden, Cross, Lee, St. Francis | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Mississippi, 2025Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.